MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52917
Medical Device Problem Codes Inadequate Filtration Process (2308); Obstruction of Flow (2423); Structural Problem (2506); Device Tipped Over (2589); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Internal Organ Perforation (1987); Perforation of Vessels (2135); Anxiety (2328); Depression (2361); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It is alleged that the patient received a gunther tulip inferior vena cava (ivc) filter on (b)(6) 2012, and the patient was injured without further explanation.Hospital and medical records have been requested, but not yet provided.
 
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Investigation: it has not been possible to further investigate or evaluate this alleged event based on the limited information and/or no device failure provided to date.Catalog number and lot number are unknown, however, the alleged tulip is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2012 via the right femoral vein due to deep vein thrombosis (dvt).Patient is alleging physical limitations.Medical opinion: "ivc filter is infrarenal in position.The right lateral filter strut is seen piercing the corresponding g p g p wall of ivc, is seen impinging the right psoas muscle (14.9mm) (image 1).The posterior filter strut is seen piercing the corresponding wall of ivc, impinging on the prevertebral structures causing vertebral erosion as shown in image 2 (12.6mm).There is an anterior tilt of the ivc filter (33 deg) no ivc filter fracture was noted.".
 
Additional Manufacturer Narrative
G4: 510(k) - k211874.Additional information: investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ/vena cava, tilt, physical limitations.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported physical limitations is directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The following fields were updated per additional information received: b5 and h6.Additional information: investigation the investigation was reopened due to additional information provided.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.Cook will reopen the investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.20 devices in lot.No relevant notes on wo for neither device (igtcfs-65-1-fem-tulip) lot: e2926819, nor filter (igtf-30) lot: e2922499 and e2922828.No other complaints on lots.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received alleges that the patient has expired.No allegation of wrongful death has been received.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: d4 (model #) additional information: b5, b7, h6.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: pulmonary embolism (pe), deep vein thrombosis (dvt), anxiety, depression, fear.New pe as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: pulmonary embolism.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Unknown if the reported anxiety, depression, and fear are directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.No other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 10mar2025 as follows: patient is alleging device tilt, vena cava perforation, impingement into other organs/structures, vertebral erosion, deep vein thrombosis (dvt), pulmonary embolism (pe).Patient notes and further alleges experiencing fear the filter would fail further and cause more complications, anxiety and depression.

Brand Name
GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
henriette s. christiansen
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15052833
Report Number3002808486-2022-00893
Device Sequence Number17471396
Product Code DTK
UDI-Device Identifier10827002529172
UDI-Public(01)10827002529172(17)150531(10)E2926819
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Model NumberG52917
Device Catalogue NumberIGTCFS-65-1-FEM-TULIP
Device Lot NumberE2926819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/09/2022
02/14/2024
03/10/2025
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date09/06/2022
02/22/2024
04/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight112 KG